MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

ENCORE MEDICAL L.P ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Catalog Number 804-07-541
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - pieces left in patient.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported (during case, surgeon took instrument to perform surgery however this broke.Male, 69 ).This event occurred during surgery, near the patient.No response was received by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was not able to source a suitable replacement device.Rma examination: the instrument was not returned to djo for further examination, follow up attempts have been issued with no response.If at a later date the instrument is returned, an amendment will be opened to document any new information the revision level or lot number were not reported; therefore, this instrument could not be linked to a specific device history record (dhr), or the actual date of manufacture could not be determined with confidence.Complaint database review showed 6 previous complaints but there were no indications that this instrument has a design or material deficiency.The root cause of this complaint is difficult to determine since the device was not returned for evaluation.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key18415515
Report Number1644408-2023-01861
Device Sequence Number2933207
Product Code PAO
UDI-Device Identifier00190446284420
UDI-Public00190446284420
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-07-541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale